Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial wasting cause and treatment
Oct 9, 2011

Hi Dr,

Am Asian 40s man poz+ in 2003 taking combinvir + stocrin till present and my CD4 range 600-800 and later diagnosed diabetes type 2 in 2005 and HBA1C range 6.1 to 7.8 in August 2011. AM taking 1 table of Diamicron'MR morning + conversyl 5mg +1 table of Norvasc for blood pressure.

I have lipodystrophy with my face (sharpen) my arms getting smaller and my legs veins appear large & ugly .

I am taking celllabs sheep placenta for about 3 weeks and hoping that it will help to improve or regain my face collagen fat !

Does it really help ? My Doctor said combinvir + stocrin it doesn't caused lipodystrophy but he can't answer why i do have suffering from this lipodystrophy?

Please help to advise me with suggestion if possible

thanks

Response from Dr. Pierone

Hello, and thanks for posting.

Combivir is a combination of AZT (zidovudine, Retrovir) and 3TC (lamivudine, Epivir) that has clearly been linked to development of lipoatrophy.

Studies have shown that switching from AZT to an alternative antiretroviral like tenofovir (Viread) will slow the progression of fat loss and in some cases reverse it.

So you should get a second opinion and also seek treatment with facial fillers for the loss of facial fat.

Good luck!



Previous
Facial Wasting on Coumadin - still confused.
Next
PMMA Nodules

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement